Juvederm temples very lumpy. Should I have it removed or wait it out? (Photo)

I had juvederm injected into my temples 2 days ago, very lumpy, skin there was extremely thin to begin with, can totally see where product ends, it looks awful, don't know if I should try to wait it out, then add more to hopefully smooth it out, should I have it removed , and start over with Sculptra. I look like I have been beaten.

Doctor Answers 11

Juvederm temples very lumpy. Should I have it removed or wait it out?

Seems minimally experienced injector needs more training! Removal best option BUT the costs of the hyaluronidase!!!!!

Juvederm can be molded

Juvederm is a gel.  So with firm pressure and massage it can be flattened and smoothed.  Use your fingers or a Q tip to push down and hold for 5 seconds firmly.  This will have an effect and help smooth this out.
Do this over this long weekend.  If there are residual lumps, then hyaluronidase can dissolve some of the superficial excess.
Make an appt. with your doctor for next week to have a recheck.
Good luck.

Juvederm temples very lumpy. Should I have it removed or wait it out?

This area can be massaged to improve it. You do not necessarily have to get it removed immediately. Juvederm can be molded even after days of it being injected into a region. If after massaging for a couple of days you still have some issues, go to your injector for an evaluation. I know this was not an intentional problem, but allow him to see it and try to help you. It is easier and cost less than looking for another physician.

Hope this helps,
Dr. Gus Diaz

Gustavo A. Diaz, MD
Charlotte Facial Plastic Surgeon
4.7 out of 5 stars 15 reviews

Juvederm Temples Very Lumpy

Juvederm in the temples should be injected deeper in order to avoid lumping.  Fortunately, Juvederm is quite pliable.  I would recommend massaging the area to try and smoothen it out.  If this does not work, the Juvederm can be dissolved.  Don't worry, this is fixable!  

Juvederm and Temples

It appears as if you are extremely lumpy from the injections. I suggest you massage the area for now.  If it doesn't smooth out in a week I would return for Vitrase to dissolve the product.  I prefer Sculptra often in this area.  Best, Dr. Green

Juvederm Temples Very Bumpy -- Pressure, Venus Legacy and Saline

If this is not better in 2 weeks you can improve this with venus legacy treatments and saline injections.  Try firm pressure for now. If you are unhappy, this can be reversed but I would suggest waiting for 2 weeks.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Juvederm lumpy

Thanks for the question.  Sorry about your problems you are having.  I prefer using Voluma in the temples and placing it deep, right on top of the bone.  That way you minimize complications like this in which the product is too close to the skin and becomes noticeable.  I would contact your injector right away.  You can manually smooth it out with your finger or a Qtip until you see your injector.  

Good Luck

Lumpy Juvederm in temples

Return to your doctor right away as it can be smoothed out easily, manually within 1 week of treatment.  After that it is more difficult.  It could also be swelling, in which case it will improve in a few more days but see your doctor to determine this and at least attempt to smooth it out.  In my office we always smooth it out before the patient leaves, so lumpiness doesn't occur.

Lorrie Klein, MD
Laguna Niguel Dermatologic Surgeon
4.9 out of 5 stars 211 reviews

Lumpy temples after Juvederm.

Dear tommy140, Thank you for your question and posted picture. You are still very early on in the recovery period after Juvederm injection. At this time, I would recommend massaging the temples with your fingers to see if this smooths out the lumpy areas. I would follow up with your injector soon and bring this to his/her attention. If there are still lumpy areas after all the swelling is resolved and you are not happy then hyaluronidase can be used to reverse the Juvederm. Best of luck

Dr. Schoemann
La Jolla, CA 

Juvederm Lumps after Temple Injection

Thank you for sharing your photo.  #Juvederm is a hydrophilic product, meaning you will have swelling (edema) that lasts 7-14 days.  In addition, the product can be "molded" as needed over the next few weeks.  Please do not massage the area yourself without first consulting your physician injector.  I would not recommend dissolving the filler this early after injection.  If after two weeks is is still lumpy due to superficial placement, your physician will be to use Hyaluronidase to dissolve a portion of the filler.  

Best of luck,
Suneel Chilukuri, M.D.
Houston, TX

Suneel Chilukuri, MD
Houston Dermatologic Surgeon
4.9 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.